L_1 operator and Gauss map of quadric surfaces

Document Type : research paper


Department of Pure Mathematics‎, ‎Faculty of Mathematical Sciences‎, ‎University of Tabriz‎, ‎Tabriz‎, ‎Iran


The quadrics are all surfaces that can be expressed as a second degree polynomial
in x, y and z. We study the Gauss map G of quadric surfaces in the 3-dimensional Euclidean space R^3 with respect to the so called L_1 operator ( Cheng-Yau operator □) acting on the smooth functions defined on the surfaces. For any smooth functions f defined on the surfaces, L_f=tr(P_1o hessf), where P_1 is the
1-th Newton transformation associated to the second fundamental form of
the surface and hessf denotes the self-adjoint linear operator metrically equivalent to the Hessian of, L_1G=(L_1G_1, L_1G_2, L_1G_3), G=(G_1, G_2, G_3). As a result, we establish the classification theorem that the only quadric surfaces with Gauss map G satisfying L_1G=AG for some 3×3 matrix A are the spheres and flat ones. Furthermore, the spheres are the only compact quadric surfaces with Gauss map G satisfying L_1G=AG for some 3×3 matrix A.


Article Title [فارسی]

عملگر L_r و نگاشت گاوس رویه‌های درجه دوم

Authors [فارسی]

  • اکرم محمدپوری
  • لیلا کفیلی
  • رحیم حسین اوغلی
گروه ریاضی محض، دانشکده علوم ریاضی، دانشگاه تبریز، تبریز، ایران
Abstract [فارسی]

چندجمله‌ای های درجه دوم بر حسب متغییرهای x,y,z، یک رویه درجه دوم را مشخص می‌کند. در این مقاله با استفاده از عملگر L_1 (عملگر چنگ-یاو )که بر تابع های هموار روی رویه‌ها اثر می‌کند به مطالعه نگاشت گاوس رویه‌های درجه دوم در فضای اقلیدسی سه بعدی R^3 می‌پردازیم. فرض کنید f یک تابع هموار بر رویه M باشد، آنگاه L_1 f=tr(P_1 o ∇^2 f)که P_1 اولین تبدیل نیوتن وابسته به دومین فرم اساسی رویه و ∇^2 f عملگر خودالحاق و هم‌ارزی متری با هسیان f است، G=(G_1,G_2,G_3) و L_1 G=(L_1 G_1,L_1 G_2,L_1 G_3). در این مقاله نشان می‌دهیم تنها رویه‌های درجه دوم با نگاشت گاوس G صادق در شرط L_1 G=AG که در آن A یک ماتریس 3×3 است، کره‎‌ها و رویه‌های درجه دوم تخت‌ هستند. بعلاوه کره‌ها تنها رویه‌های درجه دوم فشرده با نگاشت گاوس G صادق در شرط L_1 G=AG برای یک ماتریس 3×3 مانند A هستند.

Keywords [فارسی]

  • رویه های درجه دوم
  • رویه های خطی
  • عملگر L_1
  • نگاشت گاوس
         1.         Baikoussis, C., Ruled submanifolds with finite type Gauss map, Journal of Geometry, (1994),  49, 42-45.
         2.         Baikoussis, C., Blair D. E., On the Gauss map of ruled surfaces, Glasgow Mathematical, (1992), 34, 355-359. 
         3.         Dursun, U., Hypersurfaces with pointwise 1-type Gauss map, Taiwanese Journal of Mathematics, (2007), 11, 1407-1416.
         4.         Chen, B.Y., Piccinni P., Submanifolds with finite type Gauss map, Bulletin of the Australian Mathematical Society, (1987),  35 (2) 161-186.
         5.         Dillen, F., Pas, J., Verstraelen, L., On the Gauss map of surfaces of revolution, Library of Institute of Mathematics, Academia Sinica, (1990),  18, 239-246.
         6.         Kim, D. S., On the Gauss map of quadric hypersurfaces, Korean Mathematical Society. (1994),  429-437.
         7.      Reilly, R. C., Variational properties of functions of the mean curvatures for hypersurfaces in space forms, JournalofDifferentialGeometry, (1973),  8 (3), 465-477.
         8.         Cheng, S .Y.,  Yau, S. T., Hypersurfaces with constant scaler curvature, Mathematische Annalen, (1977),  225 (3), 195-204.
         9.         Kim, D. S., Kim, J. R., Kim, Y. H., Cheng-Yau operator and Gauss map of surfaces of revolution B. Bulletin of the Malaysian Mathematical Sciences Society, (2016),  39, 1319-1327.
       10.       Kim, Y. H., Turgay, N. C., Surfaces in E3 with L1- pointwise  1-type  Gauss map, Bulletin of the Korean Mathematical Society. (2013),  50, 935-949.
       11.       Mohammadpouri, A., Rotational hypersurfaces with Lr-pointwise 1-type Gauss map, Bulletin of Parana´s Mathematical Society, (2018),  363, 195-205.
       12.       Mohammadpouri‎, A., ‎ Hypersurfaces Lr-pointwise 1-type Gauss map. Journal of Mathematical Physics, Analysis, Geometry, 14 ,(1), (2018), 67-77.
       13.       Mohammadpouri‎, A., ‎ Kashani, S.M.A., Quadric hypersurfaces of  finite type, Beiträge zur Algebra und Geometrie. (2012),  625-641.
       14.       Alias, L. J., Gurbuz, N., An extension of Takahashi theorem for the linearized operators of the higher order mean curvatures, Geometriae Dedicata, (2006),  121, 113-127.
       15.       Kim, D. S., Ruld surfaces and  Gauss map, Bulletin of the Korean Mathematical Society, (2015),   52, 1661-1668